Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Lines on the Fermat quintic threefold and the infinitesimal generalized Hodge conjecture


Authors: Alberto Albano and Sheldon Katz
Journal: Trans. Amer. Math. Soc. 324 (1991), 353-368
MSC: Primary 14J30; Secondary 14C30, 14K30
MathSciNet review: 1024767
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the deformation theory of lines on the Fermat quintic threefold. We formulate an infinitesimal version of the generalized Hodge conjecture, and use our analysis of lines to prove it in a special case.


References [Enhancements On Off] (What's this?)

  • [Al] A. Albano, Infinite generation of the Griffiths group: a local proof, Thesis, University of Utah, 1986.
  • [Ar] M. Artin, On the solutions of analytic equations, Invent. Math. 5 (1968), 277–291. MR 0232018
  • [Cl1] C. H. Clemens, Homological modulo algebraic equivalence is not finitely generated, Publ. Math. I.H.E.S. 58 (1983), 231-250.
  • [Cl2] -, $ \mathcal{D}$-modules and subcanonical deformations, Preprint, University of Utah, 1988.
  • [F] William Fulton, Intersection theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 2, Springer-Verlag, Berlin, 1984. MR 732620
  • [Gr1] Phillip A. Griffiths, On the periods of certain rational integrals. I, II, Ann. of Math. (2) 90 (1969), 460-495; ibid. (2) 90 (1969), 496–541. MR 0260733
  • [Gr2] -, Periods of integrals on algebraic manifolds. I, II, Amer. J. Math. 90 (1968), 568-626, 805-865.
  • [H] Joe Harris, Galois groups of enumerative problems, Duke Math. J. 46 (1979), no. 4, 685–724. MR 552521
  • [K1] Sheldon Katz, On the finiteness of rational curves on quintic threefolds, Compositio Math. 60 (1986), no. 2, 151–162. MR 868135
  • [K2] Sheldon Katz, Degenerations of quintic threefolds and their lines, Duke Math. J. 50 (1983), no. 4, 1127–1135. MR 726321, 10.1215/S0012-7094-83-05048-2
  • [K3] Sheldon Katz, Tangents to a multiple plane curve, Pacific J. Math. 124 (1986), no. 2, 321–331. MR 856166
  • [KNS] K. Kodaira, L. Nirenberg, and D. C. Spencer, On the existence of deformations of complex analytic structures, Ann. of Math. (2) 68 (1958), 450–459. MR 0112157
  • [Kod] K. Kodaira, On stability of compact submanifolds of complex manifolds, Amer. J. Math. 85 (1963), 79–94. MR 0153033
  • [O] A. Ogus, Griffiths transversality in crystalline cohomology, Ann. of Math. (2) 108 (1978), no. 2, 395–419. MR 506993, 10.2307/1971182
  • [Ra] Ziv Ran, Cycles on Fermat hypersurfaces, Compositio Math. 42 (1980/81), no. 1, 121–142. MR 594486
  • [Re] Miles Reid, The moduli space of 3-folds with 𝐾=0 may nevertheless be irreducible, Math. Ann. 278 (1987), no. 1-4, 329–334. MR 909231, 10.1007/BF01458074
  • [S1] Tetsuji Shioda, The Hodge conjecture for Fermat varieties, Math. Ann. 245 (1979), no. 2, 175–184. MR 552586, 10.1007/BF01428804
  • [S2] Tetsuji Shioda, Algebraic cycles on hypersurfaces in 𝑃^{𝑁}, Algebraic geometry, Sendai, 1985, Adv. Stud. Pure Math., vol. 10, North-Holland, Amsterdam, 1987, pp. 717–732. MR 946254
  • [T] Gang Tian, Smoothness of the universal deformation space of compact Calabi-Yau manifolds and its Petersson-Weil metric, Mathematical aspects of string theory (San Diego, Calif., 1986) Adv. Ser. Math. Phys., vol. 1, World Sci. Publishing, Singapore, 1987, pp. 629–646. MR 915841

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14J30, 14C30, 14K30

Retrieve articles in all journals with MSC: 14J30, 14C30, 14K30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1991-1024767-6
Article copyright: © Copyright 1991 American Mathematical Society